MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE

LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE
Model Number PG14300XF
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.
 
Event or Problem Description
(b)(4), phoenix extra support guidewire (ea).5/7: per coord: upon removal of the catheter, the catheter kept getting stuck on the distal point of access of the sheath.It was very difficult to remove but when they finally removed the catheter, they noticed it had developed a tight kink in the lower area.5/11: an email response was received by the source with the following information: we used a 2.2 phoenix deflected catheter.Prepped the catheter based on instructions in ifu, secured wire appropriately, turned device on proximal to lesion and waited for blood return from side port.Once we received blood return, we advanced the catheter through lesion, doing 2 passes.Probably ran about 30 seconds.After treatment was completed, we turned device off and the device was gently removed from the body.When the device came out, there was a string of metal about the size of hair that came out of the sheath.Once that, a crossing catheter was placed over the wire to encapsulate any possible loose pieces and everything was removed.The wire, including the tip was, removed in-tact.An angiogram was performed after removal to verify 3 vessel runoff and a careful examination was performed to make sure there were no other pieces of wire loose in patient.The device itself ran fine with no problems.No complaint for phoenix catheter.Event date: (b)(6) 2020.Event location: (b)(6).Confirmation if device will be returning: product is being returned event occurred in the patient.No pieces of wires was left in patient.No injury to patient.Usa.Additional information received 27/05/2020: we have received and decontaminated the guidewire associated with this complaint and the entire distal wire tip is intact but kinked.
 
Additional Manufacturer Narrative
Device evaluation attached and report updated as required (b)(4).
 
Event or Problem Description
135273 phoenix extra support guidewire (ea) 5/7: per coord: upon removal of the catheter, the catheter kept getting stuck on the distal point of access of the sheath.It was very difficult to remove but when they finally removed the catheter, they noticed it had developed a tight kink in the lower area.5/11: an email response was received by the source with the following information: we used a 2.2 phoenix deflected catheter.Prepped the catheter based on instructions in ifu, secured wire appropriately, turned device on proximal to lesion and waited for blood return from side port.Once we received blood return, we advanced the catheter through lesion, doing 2 passes.Probably ran about 30 seconds.After treatment was completed, we turned device off and the device was gently removed from the body.When the device came out, there was a string of metal about the size of hair that came out of the sheath.Once that, a crossing catheter was placed over the wire to encapsulate any possible loose pieces and everything was removed.The wire, including the tip was, removed in-tact.An angiogram was performed after removal to verify 3 vessel runoff and a careful examination was performed to make sure there were no other pieces of wire loose in patient.The device itself ran fine with no problems.No complaint for phoenix catheter.Event date: (b)(6) 2020.Event location: vascular surgical associaties, (b)(6) usa.Confirmation if device will be returning: product is being returned event occurred in the patient.No pieces of wires was left in patient.No injury to patient.Usa.Additional information received 27/05/2020: we have received and decontaminated the guidewire associated with this complaint and the entire distal wire tip is intact but kinked.

Brand Name
PHOENIX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI  Y34 K825
MDR Report Key10103802
Report Number9681477-2020-00005
Device Sequence Number2680741
Product Code DQX
UDI-Device Identifier10845225002746
UDI-Public(01)10845225002746
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080144
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model NumberPG14300XF
Device Lot Number10982265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date05/30/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1